Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 21, 2009, 7:54 PM EDT for Yates County, New York. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2009, 7:54 PM EDT (23:54 UTC)
- Expired
- Jul 21, 2009, 9:15 PM EDT
- In force
- 81 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Yates County, NY
The radar
The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:30 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 21, 3:30 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT TUE JUL 21 2009 .SYNOPSIS... A BROAD TROUGH OF LOW PRESSURE WILL MOVE IN JUST TO THE WEST OF NEW YORK AND PENNSYLVANIA AND REMAIN THERE FOR MOST OF THE WEEK. THIS WILL PRODUCE ON AND OFF AGAIN RAIN SHOWERS THROUGH THE WEEK WITH AFTERNOON THUNDERSTORMS. HIGH TEMPERATURE WILL GENERALLY REACH INTO THE UPPER 70S TO LOW 80S FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... SATELLITE IMAGERY SHOWING A BROAD AREA OF CLOUDS COVERING MOST OF NY AND THE NORTHERN PORTION OF PA AS WELL AS THE EASTERN QUARTER OF PA. RADAR SHOWING A LARGE AREA OF RAIN SHOWERS JUST SKIMMING THE EASTERN PORTION OF THE CWA. SOME RAIN SHOWERS ARE ALSO DEVELOPING IN THE PA PORTION MOVING NORTHWARDS AS WELL AS A FEW POP UP SHOWERS IN THE WESTERN PORTION. THUNDERSTORM DEVELOPMENT HAS BEEN HINDERED BY THE CLOUD COVER...ALTHOUGH A FEW STRIKES HAVE OCCURRED IN STEUBEN COUNTY. A FEW MORE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A LOW PRESSURE SYSTEM BEGINS TO EJECT TO THE NORTHEAST. THESE STORMS ARE EXPECTED TO BE WEAK AND SHORT LIVED AND MAINLY RAIN PRODUCERS. THIS IS GREATLY DUE TO THE LACK OF DAYTIME HEATING AND SURFACE FLOW FROM THE EAST...WHICH IS DIRECTLY FROM THE RAIN COOLED AIR MOVING UP THE HUDSON VALLEY. RAIN SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. MOST OF THEM SHOULD PRODUCE LIGHT ACCUMULATIONS AND DO NOT CURRENTLY LOOK TO PRODUCE ANY THREAT OF FLASH FLOODS. THERE MAY BE SOME ISOLATED HEAVY SHOWERS THROUGH THE NIGHT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... AS THE SHORT WAVE EJECTS TO THE NORTHEAST...A STRONGER TROUGH DIGS TO THE SOUTH WITH A NEGATIVE TILT ACROSS THE GREAT LAKES REGION. THIS TROUGH WILL SETTLE IN FOR THE REMAINDER OF THE WEEK KEEPING THE CWA IN A SOUTH TO SOUTHWESTERLY FLOW ALOFT. THIS WILL KEEP MORE SEASONABLE TEMPS OVER THE AREA. IT WILL ALSO KEEP SHOWERS ACTIVITY IN THE AREA FOR THE REMAINDER OF THE WEEK. AFTERNOON THUNDERSTORM ACTIVITY IS ALSO POSSIBLE EACH DAY THROUGH FRIDAY. CURRENTLY THE MOST UNSTABLE DAY LOOKS TO BE THURSDAY WITH SHOWERS AND THUNDERSTORMS LIKELY. NEG LIS ACROSS THE CWA WITH SOME AREAS OF -4 SHOW ABUNDANT INSTABILITY AND CAPES AROUND 1000 J SHOW THAT THUNDERSTORM DEVELOPMENT IS LIKELY. THE MAIN CONCERN WOULD BE WIND WITH THESE STORMS. FRIDAY WILL SEE ANOTHER ROUND OF SHOWERS AND STORMS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CLOSED UPR LOW CONTS TO WOBBLE ARND THE GREAT LAKES...AND TENDS TO RETROGRADE THRU THE PD. THIS WILL KEEP THE FCST AREA IN A GNRL SW FLOW...AND SOMEWHAT UNSTABLE WITH THE CYCLONIC FLOW AND COOL AIR ALOFT. AFTN CONV WILL BE ENHANCED BY OCNL SHRT WVS...MOST NOTABLY ON SUN WHEN A MORE SIGNIFICANT SYSTEM MOVES THRU WITH A WEAK SFC TROF. TEMPS IN THE PD WILL BE NEAR SEASONAL NORMS FOR A CHG. HPC GUID SEEMED GOOD AND WAS GNRLY USED IN THE GRIDS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... FCST AREA BETWEEN TO SYSTEMS AS A CLSD UPR LOW WANDERS THRU THE ERN LAKES AND A SHRT WV MOVES UP THE EAST CST. WHILE IT DOESN/T LOOK AS THOUGH SUSTAINED PCPN WILL DVLP...SCT SHWRS ARE LIKELY THAT WILL OCNLY BRING MVFR CIGS AND VSBYS. PCPN SHD TAPER OFF THIS EVE AND LEAVE LWRD CLDS AND CIG DUE TO THE LOW LVL MOISTURE. DRIER AIR WILL MOVE INTO THE AREA ON WED AND BRING CIGS AND VSBY BACK INTO THE VFR RANGE. ELY WINDS THIS AFTN WIL BECOME LGT AND VRBL TNGT. ON WED...SLY WINDS AT LESS THAN 10 KTS WILL DVLP. V OUTLOOK... WEDNESDAY THRU SATURDAY...VFR WITH POTENTIAL FOR SCT MVFR IN MAINLY AFTN/EARLY EVE SHOWERS/TSTMS AS UPPER LVL LOW RMNS IN PLACE. ALSO COULD HAVE IFR RIVER VALLEY FOG EACH MORNING ESPECIALLY WHERE IT RAINED THE AFTN BEFORE. BEST CHC FOR RESTRICTIONS IN SHRA/TSTMS APPEARS TO BE LATE WED NGT/THURSDAY AS MAIN LOW PRESSURE SYSTEM LIFTS THROUGH. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Jul 21, 2:35 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 235 PM EDT TUE JUL 21 2009 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-221845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 235 PM EDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:10 PM EDT | Areal Flood Advisory | BGM | Seneca | 64 min |
| Jul 21, 7:27 PM EDT | Areal Flood Advisory | BGM | Yates | 109 min |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.